Alert archive / Kansas / River Flood Warnings in 2008

River Flood Warning 4, NWS Topeka, KS

April 24, 2008Lyon County, Kansas

NWS Topeka, KS issued this river flood warning at Apr 24, 2008, 9:02 AM CDT for Lyon County, Kansas. It took effect at Apr 24, 2008, 2:23 PM CDT. It was in force for 50 hr.

The area

The counties it named.

The facts

Issued
Apr 24, 2008, 9:02 AM CDT (14:02 UTC)
In effect from
Apr 24, 2008, 2:23 PM CDT
Expired
Apr 26, 2008, 3:58 PM CDT
In force
50 hr
Issued by
NWS Topeka, KS
Flood severity
Minor

County Lyon County, KS

The radar

The Topeka radar (KTWX), 61 km from the middle of the area, began a volume at 14:01 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Cottonwood River at Emporia (EMPK1).

Action stage
15 ft
Minor stage
20 ft
Moderate stage
24 ft
Major stage
32 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 07182260, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS43 KTOP 241402
FLWTOP
BULLETIN - EAS ACTIVATION REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE TOPEKA KS
902 AM CDT THU APR 24 2008

...THE NATIONAL WEATHER SERVICE IN TOPEKA, KS HAS ISSUED A FLOOD 
WARNING FOR THE FOLLOWING STREAMS IN KANSAS... 

  COTTONWOOD RIVER NEAR EMPORIA AFFECTING LYON COUNTY

SAFETY MESSAGE...DO NOT DRIVE INTO FLOODED AREAS.  SHALLOW FLOWING 
WATER CAN WASH A CAR FROM THE ROADWAY.  ALSO...THE ROADBED MAY BE 
WASHED OUT UNDER THE WATER.  

STAY TUNED TO LATER DEVELOPMENTS BY LISTENING TO NOAA WEATHER RADIO 
AND LOCAL MEDIA.  

KSC111-242202-
/O.NEW.KTOP.FL.W.0004.080424T2034Z-080427T0520Z/
/EMPK1.1.ER.080424T2034Z.080425T1200Z.080426T1120Z.NO/
902 AM CDT THU APR 24 2008

THE NATIONAL WEATHER SERVICE IN TOPEKA, KS HAS ISSUED A 

* FLOOD WARNING FOR 
  THE COTTONWOOD RIVER NEAR EMPORIA.
* FROM THIS AFTERNOON TO LATE SATURDAY NIGHT...OR UNTIL THE WARNING 
  IS CANCELLED.
* AT  8:00 AM THURSDAY THE STAGE WAS 18.4 FEET. 
* MINOR FLOODING IS FORECAST. 
* FLOOD STAGE IS 20.0 FEET. 
* FORECAST...RISE ABOVE FLOOD STAGE BY LATE THIS AFTERNOON AND 
  CONTINUE TO RISE TO NEAR 22.8 FEET BY FRIDAY MORNING. THE RIVER 
  WILL FALL BELOW FLOOD STAGE BY SATURDAY MORNING.
* IMPACT...AT 23.0 FEET...NORTH BANK OF THE COTTONWOOD RIVER BEGINS TO
  FLOOD. LOWLAND FLOODING OCCURS ALONG THE COTTONWOOD RIVER FROM 
  PLYMOUTH TO NEOSHO RAPIDS.

$$
8 follow-up statements
000 
WGUS83 KTOP 241923
FLSTOP
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE TOPEKA KS
223 PM CDT THU APR 24 2008

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING STREAMS IN KANSAS...
 
  COTTONWOOD RIVER NEAR EMPORIA AFFECTING LYON COUNTY 
 
SAFETY MESSAGE...DO NOT DRIVE INTO FLOODED AREAS.  SHALLOW FLOWING 
WATER CAN WASH A CAR FROM THE ROADWAY.  ALSO...THE ROADBED MAY BE 
WASHED OUT UNDER THE WATER.  

STAY TUNED TO LATER DEVELOPMENTS BY LISTENING TO NOAA WEATHER RADIO 
AND LOCAL MEDIA.  

KSC111-250323-
/O.EXT.KTOP.FL.W.0004.080424T1923Z-080427T0300Z/
/EMPK1.1.ER.080424T1900Z.080425T1200Z.080426T0900Z.NO/
223 PM CDT THU APR 24 2008

THE FLOOD WARNING CONTINUES FOR
  THE COTTONWOOD RIVER NEAR EMPORIA.
* FROM THIS AFTERNOON TO SATURDAY EVENING...OR UNTIL THE WARNING IS 
  CANCELLED.
* AT  1:00 PM THURSDAY THE STAGE WAS 19.8 FEET. 
* MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 20.0 FEET. 
* FORECAST...RISE ABOVE FLOOD STAGE BY THIS AFTERNOON AND CONTINUE TO
  RISE TO NEAR 21.3 FEET BY FRIDAY MORNING. THE RIVER WILL FALL BELOW
  FLOOD STAGE BY SATURDAY MORNING.
* IMPACT...AT 20.0 FEET...SOUTH BANK OF THE COTTONWOOD RIVER 1 MILE 
  SOUTH OF EMPORIA FLOODS.

$$
000 
WGUS83 KTOP 250118
FLSTOP
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE TOPEKA KS
818 PM CDT THU APR 24 2008

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING STREAMS IN KANSAS...

  COTTONWOOD RIVER NEAR EMPORIA AFFECTING LYON COUNTY 
 
SAFETY MESSAGE...DO NOT DRIVE INTO FLOODED AREAS.  SHALLOW FLOWING 
WATER CAN WASH A CAR FROM THE ROADWAY.  ALSO...THE ROADBED MAY BE 
WASHED OUT UNDER THE WATER.  

STAY TUNED TO LATER DEVELOPMENTS BY LISTENING TO NOAA WEATHER RADIO 
AND LOCAL MEDIA.  

KSC111-250918-
/O.CON.KTOP.FL.W.0004.000000T0000Z-080427T0300Z/
/EMPK1.1.ER.080424T1902Z.080425T1200Z.080426T0900Z.NO/
818 PM CDT THU APR 24 2008

THE FLOOD WARNING CONTINUES FOR
  THE COTTONWOOD RIVER NEAR EMPORIA.
* UNTIL SATURDAY EVENING...OR UNTIL THE WARNING IS CANCELLED.
* AT  8:00 PM THURSDAY THE STAGE WAS 21.0 FEET. 
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 20.0 FEET. 
* FORECAST...THE RIVER WILL CONTINUE TO RISE TO NEAR 21.4 FEET BY 
  FRIDAY MORNING. THE RIVER WILL FALL BELOW FLOOD STAGE SATURDAY 
  MORNING.
* IMPACT...AT 20.0 FEET...SOUTH BANK OF THE COTTONWOOD RIVER 1 MILE 
  SOUTH OF EMPORIA FLOODS.

$$
000 
WGUS83 KTOP 251511
FLSTOP
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE TOPEKA KS
1011 AM CDT FRI APR 25 2008

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING STREAMS IN KANSAS...
 
  COTTONWOOD RIVER NEAR EMPORIA AFFECTING LYON COUNTY 
 
SAFETY MESSAGE...DO NOT DRIVE INTO FLOODED AREAS.  SHALLOW FLOWING 
WATER CAN WASH A CAR FROM THE ROADWAY.  ALSO...THE ROADBED MAY BE 
WASHED OUT UNDER THE WATER.  

STAY TUNED TO LATER DEVELOPMENTS BY LISTENING TO NOAA WEATHER RADIO 
AND LOCAL MEDIA.  

KSC111-252311-
/O.EXT.KTOP.FL.W.0004.000000T0000Z-080427T0142Z/
/EMPK1.1.ER.080424T1902Z.080425T1300Z.080426T0742Z.NO/
1011 AM CDT FRI APR 25 2008

THE FLOOD WARNING CONTINUES FOR
  THE COTTONWOOD RIVER NEAR EMPORIA.
* UNTIL SATURDAY EVENING...OR UNTIL THE WARNING IS CANCELLED.
* AT  8:00 AM FRIDAY THE STAGE WAS 21.8 FEET. 
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 20.0 FEET. 
* FORECAST...THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY 
  EARLY SATURDAY MORNING.
* IMPACT...AT 23.0 FEET...NORTH BANK OF THE COTTONWOOD RIVER BEGINS TO
  FLOOD. LOWLAND FLOODING OCCURS ALONG THE COTTONWOOD RIVER FROM 
  PLYMOUTH TO NEOSHO RAPIDS.

$$
000
WGUS83 KTOP 252310
FLSTOP
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE TOPEKA KS
610 PM CDT FRI APR 25 2008

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING STREAMS IN KANSAS...
 
  BIG BLUE RIVER NEAR BLUE RAPIDS AFFECTING MARSHALL COUNTY 
  COTTONWOOD RIVER NEAR EMPORIA AFFECTING LYON COUNTY 
 
SAFETY MESSAGE...DO NOT DRIVE INTO FLOODED AREAS.  SHALLOW FLOWING 
WATER CAN WASH A CAR FROM THE ROADWAY.  ALSO...THE ROADBED MAY BE 
WASHED OUT UNDER THE WATER.  

STAY TUNED TO LATER DEVELOPMENTS BY LISTENING TO NOAA WEATHER RADIO 
AND LOCAL MEDIA.  

KSC117-260710-
/O.EXT.KTOP.FL.W.0005.080425T2310Z-080427T1225Z/
/BLRK1.1.ER.080425T1941Z.080426T0600Z.080427T0025Z.NO/
610 PM CDT FRI APR 25 2008

...FLOOD WARNING EXTENDED UNTIL SUNDAY MORNING...THE FLOOD WARNING 
CONTINUES FOR
  THE BIG BLUE RIVER NEAR BLUE RAPIDS.
* UNTIL SUNDAY MORNING...OR UNTIL THE WARNING IS CANCELLED.
* AT 5:00 PM FRIDAY THE STAGE WAS 28.9 FEET. 
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 26.0 FEET. 
* FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 32.0 FEET BY 
  EARLY SATURDAY MORNING. THE RIVER WILL FALL BELOW FLOOD STAGE 
  SATURDAY EVENING.
* IMPACT...AT 30.0 FEET...MINOR LOWLAND FLOODING OCCURS FROM 
  MARYSVILLE TO TUTTLE CREEK LAKE.

$$

KSC111-260710-
/O.EXT.KTOP.FL.W.0004.000000T0000Z-080427T1300Z/
/EMPK1.1.ER.080424T1902Z.080425T1300Z.080426T1900Z.NO/
610 PM CDT FRI APR 25 2008

...FLOOD WARNING EXTENDED UNTIL SUNDAY MORNING...THE FLOOD WARNING 
CONTINUES FOR
  THE COTTONWOOD RIVER NEAR EMPORIA.
* UNTIL SUNDAY MORNING...OR UNTIL THE WARNING IS CANCELLED.
* AT 3:00 PM FRIDAY THE STAGE WAS 21.8 FEET. 
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 20.0 FEET. 
* FORECAST...THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY 
  SATURDAY EARLY AFTERNOON.
* IMPACT...AT 23.0 FEET...NORTH BANK OF THE COTTONWOOD RIVER BEGINS TO
  FLOOD. LOWLAND FLOODING OCCURS ALONG THE COTTONWOOD RIVER FROM 
  PLYMOUTH TO NEOSHO RAPIDS.

$$
000 
WGUS83 KTOP 260240
FLSTOP
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE TOPEKA KS
940 PM CDT FRI APR 25 2008

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING STREAMS IN KANSAS...
 
  BIG BLUE RIVER NEAR BLUE RAPIDS AFFECTING MARSHALL COUNTY 
  COTTONWOOD RIVER NEAR EMPORIA AFFECTING LYON COUNTY 
 
SAFETY MESSAGE...DO NOT DRIVE INTO FLOODED AREAS.  SHALLOW FLOWING 
WATER CAN WASH A CAR FROM THE ROADWAY.  ALSO...THE ROADBED MAY BE 
WASHED OUT UNDER THE WATER.  

STAY TUNED TO LATER DEVELOPMENTS BY LISTENING TO NOAA WEATHER RADIO 
AND LOCAL MEDIA.  

KSC117-261040-
/O.EXT.KTOP.FL.W.0005.000000T0000Z-080427T1200Z/
/BLRK1.1.ER.080425T1941Z.080426T0600Z.080427T0000Z.NO/
940 PM CDT FRI APR 25 2008

THE FLOOD WARNING CONTINUES FOR
  THE BIG BLUE RIVER NEAR BLUE RAPIDS.
* UNTIL SUNDAY MORNING...OR UNTIL THE WARNING IS CANCELLED.
* AT  9:00 PM FRIDAY THE STAGE WAS 30.9 FEET. 
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 26.0 FEET. 
* FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 32.0 FEET BY 
  EARLY SATURDAY MORNING. THE RIVER WILL FALL BELOW FLOOD STAGE 
  SATURDAY EVENING.
* IMPACT...AT 30.0 FEET...MINOR LOWLAND FLOODING OCCURS FROM 
  MARYSVILLE TO TUTTLE CREEK LAKE.

$$

KSC111-261040-
/O.EXT.KTOP.FL.W.0004.000000T0000Z-080427T1245Z/
/EMPK1.1.ER.080424T1902Z.080425T1300Z.080426T1845Z.NO/
940 PM CDT FRI APR 25 2008

THE FLOOD WARNING CONTINUES FOR
  THE COTTONWOOD RIVER NEAR EMPORIA.
* UNTIL SUNDAY MORNING...OR UNTIL THE WARNING IS CANCELLED.
* AT  3:00 PM FRIDAY THE STAGE WAS 21.8 FEET. 
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 20.0 FEET. 
* FORECAST...THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY 
  SATURDAY EARLY AFTERNOON.
* IMPACT...AT 23.0 FEET...NORTH BANK OF THE COTTONWOOD RIVER BEGINS TO
  FLOOD. LOWLAND FLOODING OCCURS ALONG THE COTTONWOOD RIVER FROM 
  PLYMOUTH TO NEOSHO RAPIDS.

$$
000 
WGUS83 KTOP 261019
FLSTOP
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE TOPEKA KS
519 AM CDT SAT APR 26 2008

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING STREAMS IN KANSAS...

  BIG BLUE RIVER NEAR BLUE RAPIDS AFFECTING MARSHALL COUNTY 
  COTTONWOOD RIVER NEAR EMPORIA AFFECTING LYON COUNTY 
 
SAFETY MESSAGE...DO NOT DRIVE INTO FLOODED AREAS.  SHALLOW FLOWING 
WATER CAN WASH A CAR FROM THE ROADWAY.  ALSO...THE ROADBED MAY BE 
WASHED OUT UNDER THE WATER.  

STAY TUNED TO LATER DEVELOPMENTS BY LISTENING TO NOAA WEATHER RADIO 
AND LOCAL MEDIA.  

KSC117-261819-
/O.CON.KTOP.FL.W.0005.000000T0000Z-080427T1200Z/
/BLRK1.1.ER.080425T1941Z.080426T0500Z.080427T0000Z.NO/
519 AM CDT SAT APR 26 2008

THE FLOOD WARNING CONTINUES FOR
  THE BIG BLUE RIVER NEAR BLUE RAPIDS.
* UNTIL SUNDAY MORNING...OR UNTIL THE WARNING IS CANCELLED.
* AT  4:00 AM SATURDAY THE STAGE WAS 30.7 FEET. 
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 26.0 FEET. 


$$

KSC111-261819-
/O.CON.KTOP.FL.W.0004.000000T0000Z-080427T1245Z/
/EMPK1.1.ER.080424T1902Z.080425T1300Z.080426T1845Z.NO/
519 AM CDT SAT APR 26 2008

THE FLOOD WARNING CONTINUES FOR
  THE COTTONWOOD RIVER NEAR EMPORIA.
* UNTIL SUNDAY MORNING...OR UNTIL THE WARNING IS CANCELLED.
* AT  3:00 PM FRIDAY THE STAGE WAS 21.8 FEET. 
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 20.0 FEET. 
* FORECAST...THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY 
  THIS AFTERNOON.
* IMPACT...AT 23.0 FEET...NORTH BANK OF THE COTTONWOOD RIVER BEGINS TO
  FLOOD. LOWLAND FLOODING OCCURS ALONG THE COTTONWOOD RIVER FROM 
  PLYMOUTH TO NEOSHO RAPIDS.

$$
000 
WGUS83 KTOP 261729
FLSTOP
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE TOPEKA KS
1229 PM CDT SAT APR 26 2008

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING STREAMS IN KANSAS...
 
  BIG BLUE RIVER NEAR BLUE RAPIDS AFFECTING MARSHALL COUNTY 
  COTTONWOOD RIVER NEAR EMPORIA AFFECTING LYON COUNTY 
 
SAFETY MESSAGE...DO NOT DRIVE INTO FLOODED AREAS.  SHALLOW FLOWING 
WATER CAN WASH A CAR FROM THE ROADWAY.  ALSO...THE ROADBED MAY BE 
WASHED OUT UNDER THE WATER.  

STAY TUNED TO LATER DEVELOPMENTS BY LISTENING TO NOAA WEATHER RADIO 
AND LOCAL MEDIA.  

KSC117-270129-
/O.EXT.KTOP.FL.W.0005.000000T0000Z-080427T1000Z/
/BLRK1.1.ER.080425T1941Z.080426T0500Z.080426T2200Z.NO/
1229 PM CDT SAT APR 26 2008

THE FLOOD WARNING CONTINUES FOR
  THE BIG BLUE RIVER NEAR BLUE RAPIDS.
* UNTIL LATE TONIGHT...OR UNTIL THE WARNING IS CANCELLED.
* AT 12:00 PM SATURDAY THE STAGE WAS 28.1 FEET. 
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 26.0 FEET. 
* FORECAST...THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY 
  LATE THIS AFTERNOON.


$$

KSC111-270129-
/O.EXT.KTOP.FL.W.0004.000000T0000Z-080427T1434Z/
/EMPK1.1.ER.080424T1902Z.080425T1300Z.080426T2034Z.NO/
1229 PM CDT SAT APR 26 2008

...FLOOD WARNING EXTENDED UNTIL SUNDAY MORNING...THE FLOOD WARNING 
CONTINUES FOR
  THE COTTONWOOD RIVER NEAR EMPORIA.
* UNTIL SUNDAY MORNING...OR UNTIL THE WARNING IS CANCELLED.
* AT  8:00 AM SATURDAY THE STAGE WAS 20.8 FEET. 
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 20.0 FEET. 
* FORECAST...THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY 
  LATE THIS AFTERNOON.
* IMPACT...AT 20.0 FEET...SOUTH BANK OF THE COTTONWOOD RIVER 1 MILE 
  SOUTH OF EMPORIA FLOODS.

$$
000 
WGUS83 KTOP 262058
FLSTOP
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE TOPEKA KS
358 PM CDT SAT APR 26 2008

...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING STREAMS IN 
KANSAS...
 
  COTTONWOOD RIVER NEAR EMPORIA AFFECTING LYON COUNTY
 
SAFETY MESSAGE...DO NOT DRIVE INTO FLOODED AREAS.  SHALLOW FLOWING 
WATER CAN WASH A CAR FROM THE ROADWAY.  ALSO...THE ROADBED MAY BE 
WASHED OUT UNDER THE WATER.  

STAY TUNED TO LATER DEVELOPMENTS BY LISTENING TO NOAA WEATHER RADIO 
AND LOCAL MEDIA.  

KSC111-262128-
/O.CAN.KTOP.FL.W.0004.000000T0000Z-080427T1434Z/
/EMPK1.1.ER.080424T1902Z.080425T1300Z.080426T1809Z.NO/
358 PM CDT SAT APR 26 2008

THE FLOOD WARNING IS CANCELLED FOR
  THE COTTONWOOD RIVER NEAR EMPORIA.
* AT  3:00 PM SATURDAY THE STAGE WAS 19.4 FEET. 
* FELL BELOW FLOOD STAGE AT  1:09 PM SATURDAY.
* FLOOD STAGE IS 20.0 FEET. 
* FORECAST...THE RIVER WILL CONTINUE TO FALL TO 16.9 FEET BY SUNDAY 
  MORNING.

$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Topeka, KS wrote its last area forecast discussion before this river flood warning went out at Apr 24, 3:36 AM CDT, 5 hours 26 minutes earlier.

Area forecast discussion, Apr 24, 3:36 AM CDT, 5 hours 26 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TOPEKA KS
336 AM CDT THU APR 24 2008

.DISCUSSION...

AREA OF SHOWERS AND THUNDERSTORMS MOVING ACROSS THE SE PORTIONS OF
THE CWA THIS MORNING...AHEAD OF UPPER SHORTWAVE TRAVERSING EASTERN
KS ATTM PER WV IMAGERY. CLOUDY SKIES AND SERLY WINDS ARE HOLDING
TEMPS IN THE UPPER 50S MOST AREAS.

BIT OF A TOUGH FORECAST FOR TODAY. WOULD EXPECT A LULL IN THE
PRECIP THANKS TO SOME SUBSIDENCE BEHIND INITIAL WAVE LATER THIS
MORNING. THIS MAY ALSO GIVE CLOUDS A CHANCE TO BREAK UP A LITTLE
BIT AND ALLOW FOR BETTER HEATING. NEXT SHORTWAVE PER WV IS
CROSSING THE ROCKIES IN SOUTHERN COLORADO ATTM...AND APPEARS TO BE
THE ONE TO WATCH FOR TRIGGERING TSRA TODAY. PLENTY OF AVAILABLE
INSTABILITY WITH 1K-2K J/KG CAPE SPREADING ACROSS THE CWA BY THE
NOON HOUR. HOWEVER AT THAT SAME TIME...CAP STRENGTHENS A BIT AND
COULD HOLD OFF CONVECTION UNTIL IT WEAKENS AGAIN IN MID AFTERNOON
AS FIRST IMPULSE TRIGGERS STORMS IN THE CWA.

FOR THE EVENING HOURS CAN FIND A FEW FACTORS TO INSTIGATE
STORMS...WITH CONVERGENCE IN THE 850MB WIND FIELD OVER THE 850MB
FRONT AND ADDITIONAL SHORTWAVE...FOLLOWED THEN IN THE EARLY MORNING
HOURS BY PASSAGE OF FRONT. COVERAGE LOOKS TO BE BETTER IN THE
NORTHERN COUNTIES WHERE CONVERGENCE ALONG THE FRONT SETS UP AND
HAVE ADJUSTED POPS UPWARD THERE. IN TERMS OF SEVERITY THROUGH THE
TODAY/TONIGHT PERIOD...ELEVATED CONVECTION WILL HAVE GOOD
INSTABILITY PREVIOUSLY MENTIONED AND 20-30KTS OF SHEAR TO WORK
WITH. BY THE TIME THE FRONT MAKES IT INTO OUR AREA...NOT SURE IF
IT WILL BE ENOUGH TO OVERCOME BETTER CAP FARTHER SOUTH...SO MAY
SEE AN AREA OF STORMS MOVE ACROSS THE CWA WITH BRUNT OF CONVECTION
MOVING ALONG AND NORTH OF INTERSTATE 70. STILL APPEARS HAIL AND
WIND PRIMARY THREATS...AND LOCALLY HEAVY RAINFALL /ESPECIALLY ANY
THAT FALLS OVER EAST CENTRAL KANSAS/ COULD BRING SOME LOCALIZED
FLOODING OR ADDITIONAL RISES IN CREEKS AND RIVERS THERE. WILL NOT
ISSUE A WATCH AT THIS TIME AS CURRENT THINKING PUTS BETTER CHANCES
FOR HEAVY RAIN IN NORTHERN COUNTIES.

COOLER DAY IN STORE FOR FRIDAY AS UPPER MIDWEST SHORTWAVE BRINGS
NORTHWEST FLOW ALOFT AND SURFACE HIGH PRESSURE TO THE STATE.
CONDITIONS CONTINUE FOR SATURDAY WITH YET ANOTHER REINFORCING WAVE
DROPPING SOUTHWARD AND REINFORCING THE NORTHERLY FLOW...BRINGING
ANOTHER SYSTEM INTO THE STATE FOR SUNDAY. COOLER NORTHWEST FLOW
CONTINUES THROUGH MONDAY...WITH SLIGHT WARMING TREND BACK TOWARDS
NORMAL MID WEEK AS UPPER RIDGE MOVES OVER THE AREA. NO CHANGES
BEYOND SUNDAY.

&&

.AVIATION...

MID LEVEL ISENTROPIC LIFT AIDING IN HIGH BASED SHOWER DEVELOPMENT
EARLY THIS MORNING. MAY SEE BRIEF MVFR RESTRICTIONS IN THE HEAVIER
SHOWERS. MAIN CONCERN FOR MUCH OF THE DAY APPEARS TO BE CEILINGS.
GUIDANCE SUGGESTS MVFR-IFR CONDITIONS MAY BE PREVALENT...AND TRENDS
TO THE WEST AND SOUTH ARE HEADING DOWNWARD. DRIER AIR ALOFT MAY
ALLOW FOR INSOLATION TO MIX THIS OUT...BUT CONFIDENCE IS LOW AT THIS
POINT. CONVECTIVE CHANCES INCREASE TOWARD THE END OF THE
FORECAST...BUT AGAIN CONFIDENCE IS TOO HIGH FOR ANY INCLUSION.

&&

.TOP WATCHES/WARNINGS/ADVISORIES...NONE.

&&

67/65
Hazardous weather outlook, Apr 24, 6:15 AM CDT, 2 hours 47 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TOPEKA KS
615 AM CDT THU APR 24 2008

KSZ008>012-020>024-026-034>040-054>056-058-059-251115-
REPUBLIC-WASHINGTON-MARSHALL-NEMAHA-BROWN-CLOUD-CLAY-RILEY-
POTTAWATOMIE-JACKSON-JEFFERSON-OTTAWA-DICKINSON-GEARY-MORRIS-
WABAUNSEE-SHAWNEE-DOUGLAS-LYON-OSAGE-FRANKLIN-COFFEY-ANDERSON-
615 AM CDT THU APR 24 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL...NORTH
CENTRAL AND NORTHEAST KANSAS.

.DAY ONE...TODAY AND TONIGHT

THUNDERSTORMS ARE EXPECTED ACROSS THE AREA TODAY. SOME OF THE
STORMS MAY BE SEVERE...WITH THE PRIMARY RISK FOR SEVERE STORMS
LATER THIS AFTERNOON AND INTO THIS EVENING AS AN UPPER LEVEL
SYSTEM CROSSES THE STATE. THE THREAT OF SEVERE WEATHER MAY BE
ENHANCED OVER NORTH CENTRAL KANSAS.

THE MAIN THREAT FROM THESE STORMS WILL BE HAIL AND DAMAGING
WINDS. LOCALLY HEAVY RAINFALL MAY ALSO CAUSE LOCALIZED
FLOODING...PARTICULARLY IF THE STORMS MOVE OVER PORTIONS OF EAST
CENTRAL KANSAS THAT RECEIVED HEAVY RAINFALL ON WEDNESDAY.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

THUNDERSTORMS WILL MOVE EAST OUT OF THE AREA BY FRIDAY AFTERNOON. THE
NEXT CHANCE FOR THUNDERSTORMS WILL BE SATURDAY LATE AFTERNOON AND
OVERNIGHT INTO SUNDAY MORNING AS ANOTHER FRONT CROSSES THE STATE.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS MAY BE NEEDED TODAY OR TONIGHT.

Nearby

River Flood Warnings in Kansas, 2008Every river flood warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.